Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 134, NWS Tallahassee, FL

July 29, 2000Leon County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 29, 2000, 5:13 PM EDT for Leon County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 29, 2000, 5:13 PM EDT (21:13 UTC)
Expired
Jul 29, 2000, 5:45 PM EDT
In force
32 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Leon County, FL

The radar

The Tallahassee radar (KTLH), 11 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.2 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2000-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1840 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2000-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1840 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
664 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 292114
SVRTLH
FLC073-292145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
513 PM EDT SAT JUL 29 2000

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LEON COUNTY IN FLORIDA

* UNTIL 545 PM EDT

* AT 511 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A   
  SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF TALLAHASSEE...MOVING     
  NORTHEAST AT 10 MPH.

THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO
POSSIBLE.


LAT...LON 3044 8456 3031 8445 3031 8425 3049 8441

BARRY
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:00 PM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jul 29, 3:00 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
300 PM EDT SAT JUL 29 2000

DURING THE MID AFTERNOON...CONVECTION KICKED UP WRN PANHANDLE N INTO
SE ALA AS WELL AS ACROSS THE SE BIG BEND. PER LCL OBS TYPE 1
SEABREEZE (L & V) SEEMS TO HAVE SHIFTED TO TYPE 6 (SE 6-10 KTS) THIS
WENT AGAINST AFTERNOON RUC WINDS WHICH SEEM TO WANT TO HOLD ON TO
LIGHT AND VARIABLE FLOW. TYPE 6 FLOW (AND UNSTABLE LCL SOUNDING AND
DETAILED IN MORNING UPDATE) HELPED FOCUS CONVECTION TO INTERIOR OF
PANHANDLE AND SPREADG INTO SE ALA WITH ENUF REMNATS OF EARLIER TYPE
1 TO KICK OFF A STRONG BOOMER IN TAYLOR COUNTY IN SE BIG BEND.

OTHERWISE...LITTLE CHANGE IN OVERALL PATTERN. ETA SEEMS TO HAVE
INITIALIZED BEST. 1000-700 MB FLOW INDICATES TYPE 6 BLENDING INTO
TYPE 4 (LGT SLY BCMG SWLY) FOR TOMORROW AFTERNOON WHICH FAVORS
COASTAL BIG BEND WITH GOOD CHC POPS WITH RETURN TO TYPE 1 (L& V) ON
MONDAY. BOTH ADVECT AND FOCUS MARINE MOISTURE INTO FLORIDA.
SATELLITE WITH HINT OF AN UPPER LEVEL VORT THAT MAY MAKE IT ACROSS
CWA MONDAY. EVEN IF IT DOESNT...ASSOCD OUTFLOW BOUNDARIES MAY CROSS
NW THIRD OF CWA AND ENHANCE PRECIP AS IMPLIED BY MMESO ETA PCPN
FIELDS. THUS FORECAST CONTS SCT POPS ACROSS CWA THRU THE PD...
SLIGHTLY HIGHER ACROSS BIG BEND. RESIDUAL RAIN EACH NIGHT SHOULD
CONTRIBUTE TO PATCHY PREDAWN FOG ACROSS NORMALLY FOG PRONE
AREAS.

FWC//FAN TEMPS IN VERY GOOD AGREEMENT AND WILL FOLLOW TREND.

ALSO...KEEPING ONE EYE ON STRONG UPPER TROF ACROSS ECNTRL CARIB AND
ASSOCD NWD ADVECTION OF DRY AIR UP ITS W SIDE AND TOWARDS SE CWA.
BUT DONT BELIEVE AIR WILL REACH FAR ENUF NORTH TO SUPRESS CONVECTION
ON MONDAY OR INTO EARLY EFP. STILL WORTH MONITORING INTO EARLY
EFP.

MARINE: LIGHT SLY WINDS AND SEAS AOB 2 FEET WITH ONLY A SLIGHT
INCREASE BY END OF PERIOD.

FIRE WEATHER:NO CONCERNS.

PRELIM NUMBERS...

TLH  70 93 70 92 3435
PFN  75 89 76 {89 1324
DHN  72 93 72 90 2334
ABY  72 92 72 90 3334
VLD  71 91 71 92 3435

.TLH...
AL...NONE.
GA...NONE.
FL...NONE.

BLOCK

In the hours before

Special weather statement, Jul 29, 3:30 PM EDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
330 PM EDT SAT JUL 29 2000

...THUNDERSTORMS MOVING ACROSS THE TRI-STATE AREA THIS AFTERNOON...
...A FEW THUNDERSTORMS MAY BE SEVERE...

DURING THE REST OF THIS AFTERNOON AND LIKELY INTO THE EVENING HOURS
STRONG THUNDERSTORMS WILL MOVE ACROSS THE TRI-STATE AREA. A FEW OF
THESE STORMS MAY BECOME SEVERE PRODUCING LARGE HAIL AS WELL AS
DANGEROUS LIGHTNING AND GUSTY AND POSSIBLY DAMAGING WINDS.
DURING THE MID AFTERNOON THE MAIN THREAT OF SEVERE WEATHER WILL BE
ACROSS THE INLAND SECTIONS OF THE FLORIDA PANHANDLE EXTENDING
NORTH INTO SOUTHEAST ALABAMA. THIS THREAT MAY SPREAD EAST INTO
GEORGIA AND SOUTHEAST TOWARDS COASTAL FLORIDA LATER THIS AFTERNOON
OR EVENING.

SPOTTERS SHOULD CLOSELY MONITOR THE WEATHER AND REPORT ANY SEVERE
WEATHER OR POTENTIAL SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.

FOR ADDITIONAL INFORMATION...VhISIT THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TLH OR TUNE INTO
NOAA WEATHER RADIO.

BLOCK

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 3:20 PM EDTSevere Thunderstorm WarningTAEHolmes, Walton25 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.